Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 301, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 17, 2012, 11:08 PM CDT for 4 parishes in Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2012, 11:08 PM CDT (04:08 UTC)
- Expired
- Oct 18, 2012, 12:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 7:01 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2154 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 16.4
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS54 KSHV 180408
SVRSHV
LAC021-049-073-127-180500-
/O.NEW.KSHV.SV.W.0301.121018T0408Z-121018T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 PM CDT WED OCT 17 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF COLUMBIA...
SOUTHEASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
SOUTH CENTRAL OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL MIDNIGHT CDT
* AT 1107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF COLUMBIA TO
14 MILES NORTHWEST OF COLUMBIA TO 21 MILES NORTHWEST OF COLUMBIA...
OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
BROWNSVILLE-BAWCOMVILLE TO 14 MILES NORTHWEST OF COLUMBIA TO 19
MILES EAST OF JONESBORO...AND MOVING SOUTHEAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAYSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3207 9192 3204 9190 3203 9234 3232 9253
3232 9201 3229 9202 3227 9198 3223 9199
3220 9197 3218 9197 3217 9190 3209 9186
TIME...MOT...LOC 0408Z 295DEG 50KT 3231 9207 3226 9220
3226 9237
$$
092 follow-up statements
264
WWUS54 KSHV 180434
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT WED OCT 17 2012
LAC049-127-180443-
/O.CAN.KSHV.SV.W.0301.000000T0000Z-121018T0500Z/
JACKSON LA-WINN LA-
1134 PM CDT WED OCT 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR WINN AND JACKSON PARISHES IS
CANCELLED...
THE THUNDERSTORM HAS EXITED WINN AND JACKSON PARISHES.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3207 9192 3204 9190 3203 9229 3227 9228
3232 9201 3229 9202 3227 9198 3223 9199
3220 9197 3218 9197 3217 9190 3209 9186
TIME...MOT...LOC 0433Z 286DEG 31KT 3218 9202
$$
LAC021-073-180500-
/O.CON.KSHV.SV.W.0301.000000T0000Z-121018T0500Z/
OUACHITA LA-CALDWELL LA-
1134 PM CDT WED OCT 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CALDWELL AND OUACHITA PARISHES...
AT 1132 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR RIVERTON...OR 6 MILES NORTHEAST OF
COLUMBIA...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3207 9192 3204 9190 3203 9229 3227 9228
3232 9201 3229 9202 3227 9198 3223 9199
3220 9197 3218 9197 3217 9190 3209 9186
TIME...MOT...LOC 0433Z 286DEG 31KT 3218 9202
$$
09714
WWUS54 KSHV 180448
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CDT WED OCT 17 2012
LAC073-180458-
/O.CAN.KSHV.SV.W.0301.000000T0000Z-121018T0500Z/
OUACHITA LA-
1148 PM CDT WED OCT 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR OUACHITA PARISH IS
CANCELLED...
THE THUNDERSTORMS HAS EXITED OUACHITA PARISH. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3207 9192 3204 9190 3204 9204 3205 9207
3221 9201 3219 9197 3218 9197 3217 9191
3217 9190 3209 9186
TIME...MOT...LOC 0448Z 301DEG 28KT 3209 9188
$$
LAC021-180500-
/O.CON.KSHV.SV.W.0301.000000T0000Z-121018T0500Z/
CALDWELL LA-
1148 PM CDT WED OCT 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CALDWELL PARISH...
AT 1145 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER CALDWELL PARISH...OR 10 MILES EAST OF
COLUMBIA...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3207 9192 3204 9190 3204 9204 3205 9207
3221 9201 3219 9197 3218 9197 3217 9191
3217 9190 3209 9186
TIME...MOT...LOC 0448Z 301DEG 28KT 3209 9188
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 9:27 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 17, 9:27 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 927 PM CDT WED OCT 17 2012 .DISCUSSION... EVENING UPDATE WILL DROP POPS BEHIND COLD FRONT AND CLEAR TOR WATCH. SOME ADJUSTMENTS TO WIND AND CLOUDS...AS SKIES CLEARING RAPIDLY FOLLOWING FROPA. TEMP FORECAST LOOKS GOOD. LOOK FOR ANOTHER UPDATE BY MIDNIGHT...CLEARING MORE LOCATIONS AS FRONT CONTINUES RAIDLY EAST. && .AVIATION... COLD FRONT HAS CONTINUED RAPID EASTWARD PROGRESSION THIS EVENING EXTENDING ALONG AN ELD...SHV...OCH LINE. ISOLD SHWRS AND TSTMS CONTINUE TO FORM ALONG AND OUT AHEAD OF THE FRONT WITH A FEW OF THESE STORMS BRIEFLY REACHING SEVERE LIMITS. THE BROKEN LINE OF CONVECTION ALONG THE FRONT WILL LIKELY DECREASE IN COVERAGE AND INTENSITY THROUGHOUT THE REMAINDER OF THE EVENING AND CLEAR THE REGION COMPLETELY BY 18/06Z. STRONG SRLY WINDS IN ADVANCE OF THE FRONT WILL QUICKLY SHIFT NORTHWEST AFTER FRONTAL PASSAGE WITH SPEEDS GRADUALLY DECREASING OVERNIGHT. BEHIND THE FRONT...EXPECT RAPID CLEARING AND SKC AREAWIDE BY EARLY THURSDAY MORNING. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 51 77 49 79 48 / 10 10 0 0 0 MLU 53 78 49 77 46 / 60 10 0 0 0 DEQ 43 74 40 73 42 / 10 10 0 0 0 TXK 48 76 47 75 48 / 10 10 0 0 0 ELD 46 76 44 75 44 / 50 10 0 0 0 TYR 52 76 50 80 51 / 10 10 0 0 0 GGG 50 77 48 79 49 / 10 10 0 0 0 LFK 57 79 49 80 51 / 20 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/19
Hazardous weather outlook, Oct 17, 11:07 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1107 AM CDT WED OCT 17 2012 OKZ077-TXZ096-108>111-124-125-136-137-149-150-181100- MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG-CHEROKEE-RUSK- 1107 AM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WINDS ARE FORECAST TO INCREASE TO AROUND 20 MPH WITH HIGHER GUSTS TODAY AHEAD OF A STRONG COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT LATE THIS AFTERNOON AND EVENING. STRONG FORCING...SHEAR...AND INSTABILITY ALONG AND AHEAD OF THE FRONT MAY RESULT IN ISOLATED SEVERE THUNDERSTORMS DEVELOPING OVER THESE AREAS THIS EVENING...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. ANY SEVERE WEATHER THREAT WILL DIMINISH BY LATE EVENING...AS THE AIR MASS BEGINS TO STABILIZE BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-138-151>153-165>167-181100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION- HARRISON-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1107 AM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WINDS ARE FORECAST TO INCREASE TO AROUND 20 MPH WITH HIGHER GUSTS TODAY AHEAD OF A STRONG COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT THIS AFTERNOON OVER SOUTHWEST ARKANSAS...NORTH LOUISIANA...AND ADJACENT PARTS OF EXTREME EAST TEXAS. STRONG FORCING...SHEAR...AND INSTABILITY ALONG AND AHEAD OF THE FRONT MAY RESULT IN SEVERE THUNDERSTORMS DEVELOPING OVER THESE AREAS. DAMAGING WINDS AND LARGE HAIL WILL THE PRIMARY THREAT WITH THESE STORMS. HOWEVER...ISOLATED TORNADOES MAY ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BEGIN TO DIMINISH TONIGHT...AS THE AIR MASS BEGINS TO STABILIZE BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. 12
In the hours before
Special weather statement, Oct 17, 8:42 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT WED OCT 17 2012
LAZ010-TXZ151-153-180215-
DE SOTO-PANOLA-SHELBY-
842 PM CDT WED OCT 17 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
PANOLA...
IN EASTERN TEXAS...
SHELBY...
IN NORTHWEST LOUISIANA...
DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
LOGANSPORT...CARTHAGE...JOAQUIN AND TENAHA...
AT 841 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CARTHAGE...MOVING EAST AT 50
MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Oct 17, 9:01 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 PM CDT WED OCT 17 2012
LAZ003-004-180245-
CLAIBORNE-WEBSTER-
901 PM CDT WED OCT 17 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
HAYNESVILLE...HOMER AND SHONGALOO...
AT 858 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTH OF SHONGALOO...OR 12
MILES SOUTHEAST OF SPRINGHILL...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Oct 17, 9:29 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
929 PM CDT WED OCT 17 2012
LAZ006-014-180315-
OUACHITA-UNION-
929 PM CDT WED OCT 17 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1015 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION AND OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...SWARTZ
AND WEST MONROE...
AT 925 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES WEST OF CLAIBORNE...MOVING
EAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. DIME SIZED HAIL WAS REPORTED WITH THIS STORM IN CALHOUN.
09Local storm report, Oct 17, 9:31 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 10 WSW CLAIBORNE 32.51N 92.36W
10/17/2012 E0.75 INCH OUACHITA LA BROADCAST MEDIA
&&
09Special weather statement, Oct 17, 9:53 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
953 PM CDT WED OCT 17 2012
LAZ004>006-013-014-180345-
CLAIBORNE-JACKSON-LINCOLN-OUACHITA-UNION-
953 PM CDT WED OCT 17 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...OUACHITA...LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
GRAMBLING AND RUSTON...
AT 950 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTH OF ARCADIA...OR 12
MILES SOUTHEAST OF HOMER...MOVING EAST AT 45 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
09Local storm report, Oct 17, 11:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1103 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TSTM WND DMG 10 SSW WEST MONROE 32.38N 92.21W
10/17/2012 OUACHITA LA 911 CALL CENTER
TREES DOWN.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.